MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 443985
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd max¿ enteric viral panel , a discrepant astrovirus patient result was obtained.Initial test was astrovirus positive.Test was repeated and was astrovirus negative.There was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ enteric viral panel (ref.443985) lot 5227078 was performed by the review of manufacturing records, analysis of the customer¿s data and verification of complaints history.The review of quality control records of bd max¿ enteric viral panel (evp) lot 5227078 revealed no anomalies that could explain the customer¿s positive results.Customer complained about three occurrences of suspected false positive results for the astrovirus (hastv) target.Customer provided run #7326 from bd max¿ instrument ct3055 for investigation and identified the three discrepant samples: position a2 in run 7326, position a4 in run 7326 and position a5 in run 7326.Manual pcr curves adjudication of the discrepant samples revealed late and/or low amplification but to be a true amplification in the rox-bot channel (hastv target) in their initial run.Analysis also revealed a strong positive sample for the hastv target, in run #7326 position a1.Upon repeat testing, the discrepant samples were negative for the hastv target.A cross-contamination event is suspected during sample preparation by the customer, in the initial test, as it would explain the customer discrepant results for the hastv target for samples a2, a4 and a5, the strong hadv positive being in the first position (a1) and on the same deck as the problematic samples.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Based on the data analysis and information provided, cross contamination of the samples during preparation is the most likely cause to explain the customer¿s unexpected positive result.However, the exact cause of the issue could not be confirmed, although no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric viral panel lot 5227078.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.

Brand Name
BD MAX¿ ENTERIC VIRAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24778065
Report Number3007420875-2026-00070
Device Sequence Number14985665
Product Code OOI
UDI-Device Identifier00382904439859
UDI-Public(01)00382904439859(17)261219(10)5227078
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K220607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443985
Device Lot Number5227078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown